Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 24, 2003, 9:13 PM CDT for Camden County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 25, 2003, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 250214
FFWSGF
MOC029-250800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN MISSOURI
* UNTIL 300 AM CDT
* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN ACROSS NORTHERN
CAMDEN COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CAMDENTON AND MACKS CREEK.
A LINE OF THUNDERSTORMS WILL PUSH INTO THE AREA SHORTLY AND WILL
CAUSE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE WARNED
AREA.
LAT...LON 3818 9264 3807 9260 3789 9241 3786 9256
3791 9307 3819 9304
$$
LINDENBERG3 follow-up statements
000 WGUS73 KSGF 250329 FFSSGF MOC029-250530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT THU APR 24 2003 ...FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT FOR CENTRAL CAMDEN COUNTY... MODERATE TO HEAVY RAIN WAS ONCE AGAIN MOVING ACROSS CAMDEN COUNTY...AND DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE COUNTY THIS EVENING. RUNOFF MAY PUSH SMALL CREEKS AND STREAMS OVER SOME LOW WATER CROSSINGS TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3817 9303 3793 9305 3790 9245 3818 9264 $$ BROWNING
000
WGUS73 KSGF 250505
FFSSGF
MOC029-250800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1205 AM CDT FRI APR 25 2003
...FLASH FLOOD WARNING CONTINUES UNTIL 300 AM CDT FOR CAMDEN
COUNTY...
AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED THAT AS MUCH AS FOUR INCHES OF RAIN HAVE FALLEN OVER
PORTIONS OF CAMDEN COUNTY.
MODERATE TO HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL MAY CAUSE FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMDENTON...MACKS CREEK...WET GLAIZE...SUNRISE
BEACH...ROACH...PURVIS...OLD LINN CREEK...MONTREAL...LINN
CREEK...HURRICANE DECK...GREEN BAY TERRACE AND FREEDOM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3818 9267 3807 9261 3789 9243 3786 9258
3792 9308 3820 9305
$$
IZZI000 WGUS73 KSGF 250714 FFSSGF MOC029-250800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT FRI APR 25 2003 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CAMDEN COUNTY WILL BE ALLOWED TO EXPIRE AT 3 AM... LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES THAT FELL OVER CAMDEN COUNTY THURSDAY EVENING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER MINOR FLOODING MAY STILL EXIST...ESPECIALLY IN FLOOD PRONE AREAS NEAR LOW WATER CROSSINGS ...HOWEVER LIFE THREATENING FLOODING IS OVER. LAT...LON 3820 9260 3788 9243 3790 9308 3822 9306 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:55 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 24, 2:55 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT THU APR 24 2003 NEARLY STACKED LOW PRESSURE WAS MAKING ITS WAY INTO SOUTH CENTRAL KANSAS THIS AFTERNOON. A DRY LINE CURVED INTO SOUTHWEST MISSOURI AND WAS LOCATED JUST WEST OF SPRINGFIELD...AND HAD SLOWED ITS EASTWARD PROGRESSION DRAMATICALLY EARLY THIS AFTERNOON. ISOLATED CONVECTION HAD DEVELOPED JUST AHEAD OF THE DRY LINE ACROSS FAR SOUTHWEST MISSOURI BUT DISSIPATED AS IT MOVED EAST INTO A MORE STABLE AIRMASS. TEMPERATURES REMAIN IN THE 50S UNDER THE CLOUDS AND AREAS OF FOG ACROSS SOUTH CENTRAL MISSOURI BUT HAD CLIMBED INTO THE MID 70S AT JOPLIN. CLEARING HAD TAKEN PLACE JUST AHEAD OF THE DRY LINE WHERE THERE WAS A NARROW AXIS OF INCREASING INSTABILITY. MODIFIED 18Z SOUNDING AT SPRINGFIELD YIELDS CAPES AROUND 2100 J/KG. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY...AN APPROACHING VORTICITY LOBE AS DEPICTED BY WATER VAPOR...AND STEEPENING LAPSE RATES WILL LIKELY INITIATE CONVECTION ALONG THE DRY LINE BY 5 PM. FAVORABLE WIND SHEAR AND 0-3 KM HELICITIES NEAR 400 SUPPORT SUPERCELLS. IT STILL APPEARS THAT ISOLATED TO SCATTERED SEVERE STORMS WILL DEVELOP THIS AFTERNOON INTO THE EARLY EVENING WITH POTENTIAL OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO NOT OUT OF THE QUESTION. ACTIVITY THAT DEVELOPS WILL LIKELY DECREASE IN INTENSITY AFTER SUNSET AND PUSHES EAST INTO MORE STABLE AIR. THE UPPER LOW WILL MAKES ITS WAY INTO WESTERN MISSOURI TONIGHT. DEEP CYCLONIC FLOW AND UPPER LEVEL COLD POOL WILL BRING SHOWERS BACK INTO THE AREA OVERNIGHT. SHOWERS WILL CONTINUE INTO FRIDAY AS THE LOW TRACKS ACROSS SOUTHERN MISSOURI. THIS WILL ALSO RESULT IN A RATHER COOL DAY. SUNSHINE AND WARMER TEMPERATURES WILL RETURN SATURDAY AS THE UPPER LOW MOVES EAST OF THE AREA. A SHORTWAVE WILL TRACK ACROSS THE NORTHERN TIER OF THE U.S. LATE IN THE WEEKEND AND CAUSE A FRONT TO SAG SOUTHEAST INTO THE REGION LATE SUNDAY. THIS BOUNDARY WILL MEANDER ACROSS THE REGION EARLY NEXT WEEK AS THE MEAN UPPER TROUGH POSITION SETS UP ACROSS THE WESTERN U.S. THIS WILL SET UP A UNSETTLED WEATHER PATTERN WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS MUCH OF NEXT WEEK. FORECAST GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. FOSTER
Hazardous weather outlook, Apr 24, 3:25 PM CDT, 5 hours 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT THU APR 24 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH... AND POSSIBLY A FEW TORNADOES. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL RAPIDLY DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST MISSOURI BETWEEN 4 AND 7 PM. THESE STORMS WILL SPREAD EAST ACROSS THE MISSOURI OZARKS DURING THE LATE AFTERNOON AND EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO BRANSON. THE POTENTIAL OF SEVERE STORMS WILL PERSIST INTO THE EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. DISCUSSION: STRONG LOW PRESSURE WILL MOVE INTO SOUTHEAST KANSAS DURING THE AFTERNOON WHILE A DRY LINE PUSHES SLOWLY EAST ACROSS SOUTHWEST MISSOURI. AN AXIS OF INCREASING INSTABILITY IN AN AREA OF CLEARING AHEAD OF THE DRY LINE WILL SUPPORT RAPID THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON. STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY RISK OF SEVERE STORMS WILL BE ACROSS AREAS THAT HAVE CLEARED OVER WEST CENTRAL AND SOUTHWEST MISSOURI. THE STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN MISSOURI OZARKS THIS EVENING. THE SEVERE STORM THREAT WILL LIKELY DIMINISH AFTER SUNSET...AND AS ACTIVITY MOVES INTO MORE STABLE AIR ACROSS SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ALONG AND EAST OF A NEVADA TO SPRINGFIELD LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Local storm report, Apr 24, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0842 PM ELKTON MO .75 INCH HAIL
04/24/03 HICKORY REPORTED BY PUBLIC.Local storm report, Apr 24, 8:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 6 N ADONIS MO 1 INCH HAIL
04/24/03 POLK REPORTED BY PUBLIC.Local storm report, Apr 24, 8:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM 6 S NIXA MO 1.25 INCH HAIL
04/24/03 CHRISTIAN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 24, 8:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0859 PM HIGHLANDVILLE MO 1 INCH HAIL
04/24/03 CHRISTIAN REPORTED BY PUBLIC.Local storm report, Apr 24, 9:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0901 PM SPRINGFIELD MO .75 INCH HAIL
04/24/03 GREENE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 24, 9:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 PM OZARK MO .75 INCH HAIL
04/24/03 CHRISTIAN REPORTED BY OFF-DUTY
NWS EMPLOYEE.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 63 min |
| Apr 24, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 41 min |
| Apr 24, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 46 min |
| Apr 24, 7:32 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 24, 7:41 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| Apr 24, 7:45 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Apr 24, 7:47 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Apr 24, 8:09 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 66 min |
| Apr 24, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk, Texas | 49 min |
| Apr 24, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 46 min |
| Apr 24, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 56 min |
| Apr 24, 8:21 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 39 min |
| Apr 24, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 49 min |
| Apr 24, 8:53 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 67 min |
| Apr 24, 8:55 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 50 min |
| Apr 24, 8:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 65 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 53 min |
| Apr 24, 9:33 PM CDT | Tornado Warning | SGF | Camden | 42 min |
| Apr 24, 9:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 38 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 23 min |
| Apr 24, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.